Ask a doctor

Latisse is Making my Eyes Red and a Little Itchy, Should I Stop Using It?

I just started using Latisse last week. I noticed it makes my eyes a little red, and after I put it on they get itchy and more red. Will this go away or should I stop using it?

Doctor Answers (9)

Latisse is Making my Eyes Red and a Little Itchy, Should I Stop Using It?

+1

This is probably the most common side effect people experience while using Latisse. It usually resolves itself after a little bit of time. Make sure you are following the directions and using the medication properly. If it becomes too much to handle or does not persist then I recommend visiting a doctor and talking to him/her about it.


Scottsdale Plastic Surgeon
5.0 out of 5 stars 91 reviews

Latisse Forming Irritation

+1

Stop! This is likely an irritant or allergic contact dermatitis and is likely to persist unless you discontinue the product. You may wish to retrial with a 1:1 mixture with water to see if this helps with tolerability.

Bobby Buka, MD
New York Dermatologist
5.0 out of 5 stars 7 reviews

Red itchy eyes from Latisse

+1

Your question is an excellent and common question. The most common side effect from Latisse is slightly red, itchy eyes. The active ingredient in Latisse is bimatoprost, which is the same active ingredient in another product manufactured by Allergan known as Lumigan, which is the most commonly prescribed glaucoma eyedrop used to lower eye pressure. This ingredient oftentimes causes red, itchy eyes, but in most cases this will gradually reduce itself and go away over the first few weeks, and certainly within one month. However, there are about 5-10% of patients whereby the redness and itchiness persist or may get worse. If indeed it does persist for a prolonged period of time, and if indeed these symptoms are not comfortable for you long-term, then you may need to stop the Latisse (or in the case of a glaucoma patient, change to a different eyedrop instead of Lumigan). Remember that Latisse works best with least side effects with as small amount of product applied to the applicator each night..............less is more, so do not use too much and try to avoid over-spilling product directly into the eye as this will be more likely to lead to redness and itchiness. Good luck!

Emilio Justo, MD
Phoenix Ophthalmologist

You might also like...

Red and Itchy Eyes After Using Latisse

+1

Red, irritated , itchy eyes after starting Latisse is a common side effect of the medication. Although bothersome, it is rarely harmful to the eye. Make sure to use only one drop of Latisse on your brush even though the brush may feel dry there is medication on it. Remember that a little bit goes a long way. If your eyes get too irritated you can stop using it for a week. If your eyes are irritated and you would like to continue using it make a visit to your ophthalmologist who will prescribe eye drops to help with the irritation.

Jennifer Wang, MD
San Francisco Ophthalmologist
4.0 out of 5 stars 1 review

Irritation from Latisse

+1

Thank you for your question. This is the most common side effect from Latisse, make sure that you are using as directed and not over saturating your brush. Try to avoid rubbing the area and make sure it is being applied on a clean face. If the irritation gets any worse, discontinue use and consult you physician.

- Best wishes
 

Pablo Prichard, MD
Phoenix Plastic Surgeon
5.0 out of 5 stars 24 reviews

Red and itchy eyes from Latisse

+1

This is the most common issue with Latisse, but it's not dangerous and can usually be tolerated and overcome. When this happens, I suggest patients try applying a tad bit of moisturizer over the Latisse area after you've given it a few minutes to dry. Also, make sure you're not rubbing the area. I find that people sometimes create the redness by inadvertently rubbing the area during their sleep. Thus, another option is to apply it during the day.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Latisse Eye Irritation

+1

It is normal for some temporary redness and dryness to occur with Latisse.  Apply it at night and use just enough to dampen the roots of the lashline.  If you normally had dry eyes, then you will notice that Latisse makes it somewhat worse.  Try using "Blink" eye lubricant eye drops before you appy Latisse at night and again in the morning.  You can also use "Blink" (or a similar lubricant eye drop) throughout the day as needed. 

Timothy Knight, MD
Lakeland Dermatologic Surgeon
5.0 out of 5 stars 1 review

Redness from Latisse

+1

Make sure you are using the product as directed- one drop per applicator brush to each upper eye. You may be experiencing irritation from the applicator brush; in which case, you could try using a non-irritating brush that you can sanitize or replace. If it is still irritating at that time, it might not be the right thing for you. Best of luck.

George T. Boris, MD, FRCS, FACS
Los Angeles Facial Plastic Surgeon
4.0 out of 5 stars 13 reviews

Latisse and eye redness

+1

It is not unusual for Latisse to make your eyes a little red for the first week or two.  First of all, be very careful that you are using it correctly.  You only need a small amount on your upper eyelids.  If you use it that way, less gets in your eyes.  If you still have a problem after another week, I would see the doctor who prescribed the medication for you.

Marc Cohen, MD
Philadelphia Oculoplastic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.